Jump to content
Sign in to follow this  
gg1032

gg1032: Tapered Off and Had Manic Episode

Recommended Posts

gg1032

I've been on anti-depressants for 10 years. Most recently 200mg of Zoloft, trazodone, klonopin. I've been experiencing mood swings the last 9 months that keep getting worse. Assuming it was a side effect of my medication I asked my doctor if it was a good idea to taper off. I did as he directed and ended up barely sleeping for three weeks which culminated with a serious episode where I was violent threw my husband out of the house and barricaded myself in my bedroom which ended in self-mutilation (cutting). I'm 32 years old. I thought cutting was something teenagers did. I've never had mood swings before. I called my doctor and all he told me was to go back on zoloft. Needless to say I'm looking for a better doctor. 

 

I'm very confused. Did I not taper off correctly? Will I have to be on anti-depressants for the rest of my life? Was I in withdrawal? I'm back on my meds but I'm feeling all the reasons I wanted to come off them: I'm sleepy all the time, I have trouble with my memory, I have muscle spasms to name a few. I have felt clear headed maybe 8 times this year. This is no way to live! But I'm very afraid of what coming off my meds might do now. It was terrifying. 

 

I don't know what to do next. I have mild depression and insomnia. I shouldn't have gotten so wildly out of character. 

Edited by Karma
added member name to topic; moved to introductions

Share this post


Link to post
mammaP

Hi GG, welcome to SA. Most doctors advise tapering far too quickly for the brain to adjust leading to some distressing

withdrawal symptoms as you have experienced .

You can get off them safely but it takes time. Someone will be along to advise you on the best way

for you. This is the best group on the 'net and you will get lots of help and support. 

Share this post


Link to post
Edted

Hi Gg:

You're right to be horrified by what an improper withdrawal can do. My son's therapist (not his pdoc) said you could make the Pope homicidal if you screwed around with meds enough. I hope your husband understands just how much the drugs and a wrong approach to withdrawal can do to people. If you could give the details of the taper protocol you followed, it would help the good folks here make some suggestions for getting things back on track. None of us want to admit that we could lose control, but everyone can with the "perfect storm". Be kind to yourself while you take back control.

Regards,

Ed

Share this post


Link to post
Karma

Hi GG

 

I moved your topic here to Introduction since your first post introduces your situation.  Please use this thread to post your questions and provide updates.

 

How fast did you taper off of Zoloft?  What was your last dose? How long ago did you stop taking it? 

 

It is likely you were suffering withdrawal, but we won't be able to tell until you can tell us a little more about how rapidly you came off of it. If you have suffered a too fast taper, you may need to re-instate a small dose of Zoloft to minimize withdrawal symptoms.  From there you can taper off more slowly to avoid frightening withdrawal symptoms like you've experienced.

 

Here is our topic on tapering off of Zoloft: http://survivingantidepressants.org/index.php?/topic/1441-tips-for-tapering-off-zoloft-sertraline/.  It appears that Zoloft comes in a liquid and you could also make your own liquid for a more precise taper.

 

Please add your drug history to your signature like so: http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/ so that when our members and moderators respond to you they will have your drug history readily available.

 

Welcome to our community - you'll find lots of support here.

 

Karma

Share this post


Link to post
Ellen042

Hi gg.  I've been on Zoloft, Klonopin, and trazodone too.  I was able to stop the Zoloft cold turkey, and able to cut the klonopin in half, but the trazodone is a beast!  I too get out of control when coming off trazodone: not cutting, but irritablewith my kids, anxious to the point of wanting to jump off a bridge, incapacitated with migraines, shakey, and feeling sleep deprived despite enough sleep.  How's it going for you now?  Did you restart any of your meds?  Are you still going through withdrawal?  Doctors have any suggestions?  Sorry no help to offer-just want you to know you're not alone.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy